Alert archive / Wisconsin / Winter Weather Advisories in 2008
Winter Weather Advisory 21, NWS La Crosse, WI
NWS La Crosse, WI issued this winter weather advisory at Dec 29, 2008, 3:32 PM CST for Clark County, Taylor County, Wisconsin. It took effect at Dec 30, 2008, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 3:32 PM CST (21:32 UTC)
- In effect from
- Dec 30, 2008, 6:00 AM CST
- Expired
- Dec 30, 2008, 3:15 AM CST
- In force
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 292132 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 332 PM CST MON DEC 29 2008 ...MORE SNOW TO FALL ON THE AREA TUESDAY... .LOW PRESSURE WILL MOVE OUT OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS TONIGHT...THEN WILL TRACK ACROSS IOWA AND NORTHERN ILLINOIS ON TUESDAY. ANOTHER VIGOROUS UPPER LEVEL DISTURBANCE WILL ALSO MOVE ACROSS THE REGION ON TUESDAY. THE COMBINATION OF LIFT FROM THESE FEATURES WILL PRODUCE ANOTHER BAND OF SNOW ACROSS THE AREA ON TUESDAY. SNOW IS EXPECTED TO START FALLING OVER PARTS OF WESTERN WISCONSIN AROUND DAYBREAK TUESDAY... THEN MOVE EAST ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN ON TUESDAY...TAPERING OFF DURING THE LATE AFTERNOON INTO EARLY EVENING HOURS. THE BAND OF HEAVIEST SNOW IS LOOKING TO FALL ROUGHLY ALONG HIGHWAY 29. WIZ017-029-300545- /O.NEW.KARX.WW.Y.0021.081230T1200Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 332 PM CST MON DEC 29 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. THREE TO 5 INCHES OF SNOW ARE EXPECTED TO FALL ACROSS THE AREA ON TUESDAY...MAINLY DURING THE MID MORNING THROUGH MID AFTERNOON HOURS AND MAINLY NORTH OF NEILLSVILLE. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RRS WEATHER.GOV/LACROSSE
2 follow-up statements
000 WWUS43 KARX 300359 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 959 PM CST MON DEC 29 2008 ...SNOW DEVELOPING OVER THE DAKOTAS AND MINNESOTA... .REGIONAL RADARS WERE SHOWING A BAND OF SNOW DEVELOPING OVER NORTH DAKOTA LATE THIS EVENING...EXTENDING INTO CENTRAL MINNESOTA. THIS BAND IS EXPECTED TO SHIFT EAST OVERNIGHT AND BEGIN TO PRODUCE SNOW BY AROUND SUNRISE IN THE ADVISORY AREA IN NORTHCENTRAL WISCONSIN. THE SNOW WILL CONTINUE FOR THE DAY. THE SYSTEM WILL EXIT EAST LATE TUESDAY AND THE SNOW WILL TAPER TO FLURRIES IN THE VERY EARLY EVENING HOURS. THE BAND OF HEAVIEST SNOW...4 TO 5 INCHES...IS EXPECTED ROUGHLY ALONG HIGHWAY 29. FURTHER SOUTH NEAR HIGHWAY 10...ABOUT 3 INCHES OF SNOW IS EXPECTED. WIZ017-029-301200- /O.CON.KARX.WW.Y.0021.081230T1200Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 959 PM CST MON DEC 29 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 3 TO 5 INCHES OF SNOW ARE EXPECTED TO FALL ACROSS THE AREA ON TUESDAY. THE MAIN ACCUMULATION PERIOD WILL BE DURING THE MID MORNING...THROUGH MID AFTERNOON HOURS. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAUMGARDT WEATHER.GOV/LACROSSE
000 WWUS43 KARX 300915 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 315 AM CST TUE DEC 30 2008 ...HEAVY SNOW EXPECTED TODAY ACROSS NORTH CENTRAL WISCONSIN... .LOW PRESSURE MOVING ACROSS THE UPPER MIDWEST TODAY WILL BRING SNOW TO THE AREA. SNOW IS EXPECTED TO BEGIN EARLY THIS MORNING ALONG AND NORTH OF HIGHWAY 10 AND CONTINUE THROUGH THE DAY. THE SYSTEM WILL EXIT LATE THIS AFTERNOON AND EVENING...WITH GUSTY NORTHERLY WINDS CAUSING CAUSING CONSIDERABLE BLOWING AND DRIFTING SNOW. THE BAND OF HEAVIEST SNOW...6 TO 8 INCHES...IS EXPECTED ROUGHLY THROUGH THE HIGHWAY 29 CORRIDOR. FURTHER SOUTH NEAR HIGHWAY 10... 2 TO 4 INCHES OF SNOW IS EXPECTED. WIZ017-029-301715- /O.UPG.KARX.WW.Y.0021.081230T1200Z-081231T0000Z/ /O.NEW.KARX.WS.W.0010.081230T1200Z-081231T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 315 AM CST TUE DEC 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO BEGIN BETWEEN 4 AM AND 6 AM THIS MORNING...WITH VISIBILITY DROPPING RAPIDLY TO A MILE OR LESS ONCE THE SNOW BEGINS. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY AND WILL BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 29 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ032>034-301715- /O.NEW.KARX.WW.Y.0022.081230T1200Z-081231T0000Z/ BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 315 AM CST TUE DEC 30 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR 2 TO 4 INCHES OF SNOWFALL...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO BEGIN BETWEEN 4 AM AND 6 AM THIS MORNING...WITH VISIBILITY DROPPING RAPIDLY TO A MILE OR LESS ONCE THE SNOW BEGINS. SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY. TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH HIGHEST AMOUNTS THROUGH THE HIGHWAY 10 CORRIDOR. IN ADDITION TO THE HEAVY SNOW...NORTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED LATE THIS AFTERNOON AND EVENING...WHICH SHOULD CAUSE CONSIDERABLE BLOWING AND DRIFTING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ THOMPSON WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 29, 2:38 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 29, 2:38 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CST MON DEC 29 2008
.SHORT TERM...THROUGH WEDNESDAY NIGHT
MAIN FORECAST CONCERN IS WITH THE SNOW CHANCES TONIGHT INTO
TUESDAY EVENING.
SURFACE ANALYSIS THIS AFTERNOON SHOWS HIGH PRESSURE CENTERED OVER
EASTERN SOUTH DAKOTA.
29.12Z MODELS HAVE REMAINED CONSISTENT WITH THE SHORT WAVE TROUGH
COMING OVER THE NORTHERN ROCKIES THIS AFTERNOON. THIS WAVE IS
EXPECTED TO DROP SLIGHTLY SOUTHEAST TOWARD THE LOWER GREAT LAKES
INTO TUESDAY NIGHT. THE OPERATIONAL NAM AND GFS NOW SHOW VERY
LITTLE DIFFERENCES WITH THE FORCING. BOTH INDICATED BETWEEN 20 AND
30 PVU/S OF VORTICITY ADVECTION IN THE 500-300 MB LAYER BETWEEN
30.12Z AND 31.00Z WITH STRONG AND DEEP QG CONVERGENCE OCCURRING
DURING THE SAME TIME FRAME. THE BEST AND STRONGEST FRONTOGENESIS
AND FN VECTOR CONVERGENCE OCCURS AROUND 30.12Z AND MAINLY GOES
INTO SATURATION WITH VERY LITTLE PRECIPITATION PRODUCTION. THIS
BAND OF FRONTOGENESIS/FN VECTOR CONVERGENCE QUICKLY SHIFTS EAST
WITH ANOTHER BAND FORMING TUESDAY AFTERNOON CLOSER TO THE SURFACE
LOW. BOTH MODELS ARE ALSO VERY SIMILAR WITH THEIR ISENTROPIC
PRESENTATIONS SHOWING AROUND 10 MICROBARS/S OF UPGLIDE ON THE 285K
SURFACE AFTER 30.12Z. THE MAIN DIFFERENCES BETWEEN THE TWO MODELS
IS WITH HOW FAR SOUTH SATURATION WILL OCCUR. LOOKING AGAIN AT THE
285K SURFACE...THE NAM KEEPS MOST OF THE SATURATION NORTH AND WEST
OF THE FORECAST AREA THROUGH 30.12Z AND THEN SPREADS THE LOW
CONDENSATION PRESSURE DEFICITS TO THE SOUTH AND EAST THROUGH THE
DAY TUESDAY. THE GFS IF FARTHER SOUTH AND EAST WITH THE SATURATION
FROM THE GET GO HAVING ALL BUT THE SOUTHEAST CORNER SATURATED BY
30.12Z AND THEN HAS THE WHOLE AREA SATURATED BY 30.18Z. LOOKING AT
THE QPF DEPICTIONS FROM ALL THE 09Z SREF MEMBERS...THE GFS IS THE
FARTHEST SOUTH AND HEAVIEST WITH THE QPF THROUGH THE ENTIRE EVENT
COMPARED TO THE NAM/NMM/ARW MEMBERS. THERE WILL BE A SHARP
SOUTHERN EDGE TO THE SOUTH WITH THIS SYSTEM AND FEEL THE NON-GFS
MEMBERS OF THE SREF ARE ON THE RIGHT TRACK. NONE THE LESS...HAVE
MAINTAINED SOME LOW CHANCE POPS ACROSS THE SOUTH AND EVEN
INTRODUCED THEM FOR LATE TONIGHT FOR COLLABORATION/CONTINUITY OF
THE FORECAST. QPF AMOUNTS LOOK TO TOP OUT AROUND A QUARTER OF AN
INCH AND USING 18 TO 1 AND 20 TO 1 SNOW RATIOS LEADS TO SNOW FALL
ACCUMULATIONS OF 3 TO 5 INCHES FOR AREAS NORTH OF NEILLSVILLE
WISCONSIN. WILL PUT UP A WINTER WEATHER ADVISORY FOR THIS AREA
FROM 30.12Z TO 31.00Z.
THE SYSTEM WILL QUICKLY EXIT TO THE EAST TUESDAY EVENING AND HAVE
MAINTAINED THE LIKELY POPS ACROSS THE FAR EAST BUT LIMITED THE
TIMING TO BETWEEN 31.00Z AND 31.03Z. MOST OF THE ACCUMULATING
SNOWS WILL BE OVER BY THAT TIME WITH ANY ADDITIONAL AMOUNTS
EXPECTED TO BE UNDER AN INCH. AFTER THAT...HIGH PRESSURE BUILDS IN
FOR WEDNESDAY BEFORE SLIDING OFF FOR WEDNESDAY NIGHT AHEAD OF THE
NEXT SYSTEM.
.LONG TERM...THURSDAY THROUGH MONDAY
TODAY/S MEDIUM RANGE MODELS SHOW PRETTY GOOD AGREEMENT THROUGH MUCH
OF THE PERIOD. SOME DIFFERENCES DO EXIST BETWEEN THE GFS AND THE
ECMWF ON THE PLACEMENT OF THE SURFACE FEATURES AND QPF. THIS IS SEEN
WITH THE SYSTEM EARLY IN THE PERIOD WITH THE 27.06Z GFS FARTHER
SOUTH WITH THE SURFACE LOW THAN THE ECMWF. THE 27.00Z GFS ENSEMBLES
ARE IN BETWEEN THE TWO OPERATIONAL MODELS AND PROVIDES A GOOD
COMPROMISE. POPS WERE PREVIOUSLY RAISED TO LIKELY ACROSS THE NORTH
FOR THIS SYSTEM WHICH SHOULD BE ALRIGHT IF THE FARTHER SOUTH TRACK
OF THE GFS VERIFIES. THESE ARE STILL IN AGREEMENT WITH THE ENSEMBLE
PROBABILITIES SO NO CHANGES MADE AT THIS TIME. SNOW CHANCES FROM
THIS SYSTEM LINGER INTO FRIDAY WITH A SHORT BREAK BEFORE THE NEXT
SYSTEM BRINGS MORE CHANCES STARTING SATURDAY. AGAIN THE MODELS
SHOWING DIFFERENCES WITH THE PLACEMENT OF THE SURFACE LOW AND HAVE
JUST GONE WITH GENERAL CHANCES FROM SATURDAY THROUGH SUNDAY.
&&
.AVIATION...
THE BRISK NORTHWEST WINDS WILL DIMINISH QUICKLY DURING THE LATE
AFTERNOON/EARLY EVENING HOURS AS A WEAK AND TEMPORARY RIDGE OF HIGH
PRESSURE SLIDES ACROSS THE AREA. WINDS WILL ALREADY TURN EAST TO
SOUTHEAST AROUND 30/06Z AHEAD OF THE NEXT SFC LOW AND SHORTWAVE
ACROSS THE NORTHERN PLAINS. CLOUDS WILL THICKEN/LOWER LATER TONIGHT
AHEAD OF THESE FEATURES...BUT REMAIN ABOVE 8K-10K FT. DEEPER
MOISTURE/STRONGER LIFT ARRIVE TUE MORNING WITH CLOUDS EXPECTED TO
LOWER TO 3K-4K FT...THEN LOWER TO MVFR RANGE AS -SN SPREADS INTO THE
AREA. DEEPEST MOISTURE/SATURATION LOOK TO MOVE ACROSS THE AREA TUE
AFTERNOON WITH MVFR CIGS/IFR VSBYS IN -SN. SNOW AMOUNTS AT THE TAF
SITES APPEARS TO BE AROUND AN INCH. SNOW TAPERS OFF LATER TUE
AFTERNOON...BUT PRESSURE GRADIENT TIGHTENS/SUBSIDENCE INCREASES
AHEAD OF THE NEXT STRONGER HIGH TO BUILD IN. BRISK NORTHWEST TO
NORTH WINDS TUE AFTERNOON/EVENING EXPECTED TO BLOW/DRIFT ANY NEW
SNOWFALL.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR WIZ017-
WIZ029.
MN...NONE.
IA...NONE.
&&
SHORT/LONG TERM...04
AVIATION...RRSHazardous weather outlook, Dec 29, 3:31 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CST MON DEC 29 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-301200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 331 PM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION WILL BRING ACCUMULATING SNOW TO THE AREA TUESDAY. THE BULK OF THE SNOW WITH THIS SYSTEM WILL BE NORTH OF INTERSTATE 90. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND AN INCH NEAR INTERSTATE 90...TO AS MUCH AS 3 INCHES NEAR HIGHWAY 10 ACROSS CENTRAL WISCONSIN. A COUPLE MORE DISTURBANCES MAY AFFECT THE AREA WITH ACCUMULATING SNOW THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-301200- CLARK-TAYLOR- 331 PM CST MON DEC 29 2008 .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR TUESDAY. LOW PRESSURE TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION WILL BRING ACCUMULATING SNOW TO THE AREA TUESDAY. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM AROUND 3 INCHES NEAR HIGHWAY 10...TO 4 TO 5 INCHES ALONG AND NORTH OF HIGHWAY 29. A COUPLE MORE DISTURBANCES MAY AFFECT THE AREA WITH ACCUMULATING SNOW THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/RRS
In the hours before
Special weather statement, Dec 29, 10:39 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1039 AM CST MON DEC 29 2008 IAZ008>010-018-019-029-MNZ079-086>088-094>096-291900- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-MITCHELL- MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1039 AM CST MON DEC 29 2008 ...A BRIEF PERIOD OF STRONG WINDS LATE THIS MORNING INTO EARLY THIS AFTERNOON... NORTHWEST WINDS OF 20 TO AROUND 30 MPH...WITH A FEW GUSTS OVER 40 MPH CAN BE EXPECTED OVER THE AREA THROUGH ABOUT THE NOON HOUR. THE STRONG AND GUSTY WINDS WILL BE MORE COMMON OVER THE RIDGE TOPS AND ACROSS THE OPEN COUNTRY AREAS WEST OF ROCHESTER TO DECORAH AND OELWEIN. ONCE THE COLDER AIR BEHIND THE COLD FRONT ARRIVES AND SPREADS ACROSS THE AREA DURING THE REST OF THE MORNING...THE WINDS WILL RATHER QUICKLY DIMINISH TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THE WINDS HAVE ALREADY DIMINISHED ALONG AND WEST OF INTERSTATE 35. IF YOU MUST TRAVEL THROUGH THE NOON HOUR...BE ALERT FOR THE STRONG AND GUSTY WINDS. RRS
Nearby
Winter Weather Advisories in Wisconsin, 2008Every winter weather advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.